1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Grrrrr

Discussion in 'Type 1 Diabetes' started by sarah1282, Mar 14, 2014.

  1. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    I had my first steroid injection in my shoulder today. The dr told me to keep an eye on my bg levels because they will go high. So im wondering why ive had 2 hypos since the injection my levels keep dropping its just so frustrating has anyone else had this injection and how did it effect you?

    Sent from the Diabetes Forum App
     
  2. Alanp35

    Alanp35 Type 1 · Well-Known Member

    Messages:
    895
    Likes Received:
    894
    Trophy Points:
    133
    I had a 160ml injection in my glut yesterday afternoon to ease the discomfort of my arthritis. So far no change in my BGs BUT I am watching closely. I don't mind them increasing temporarily but I don't want hypos either.
    Just keep watch and make sure,you eat enough / right foods.




    Sent from the Diabetes Forum App
     
  3. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    Thanks Alan I would rather mine increased but for some reason my diabetes like to be different to what drs expect lol

    Sent from the Diabetes Forum App
     
    • Like Like x 2
  4. Alanp35

    Alanp35 Type 1 · Well-Known Member

    Messages:
    895
    Likes Received:
    894
    Trophy Points:
    133
    We're all different Sarah - that's what the medics seem difficult to understand.



    Sent from the Diabetes Forum App
     
    • Like Like x 2
  5. catsbd

    catsbd Type 1 · Well-Known Member

    Messages:
    69
    Likes Received:
    40
    Trophy Points:
    78
    Whenever I have a steroid injection my blood sugar levels go really high for a short time, in the 20's.



    Sent from the Diabetes Forum App
     
  6. Alanp35

    Alanp35 Type 1 · Well-Known Member

    Messages:
    895
    Likes Received:
    894
    Trophy Points:
    133
    My cortisone has now activated and my levels are now higher that I would expect. 18.3 early this evening. Not to worry its only for a few days at most.




    Sent from the Diabetes Forum App
     
  7. fig

    fig Type 1 · Well-Known Member

    Messages:
    74
    Likes Received:
    20
    Trophy Points:
    48
    I had to have steroids during both my pregnancies. I was admitted to hospital both times for them to control my high blood sugars which involved being on an insulin drip. I didn't get any high readings though, either time, but their protocol said i had to be on a drip so even though i argued, cried, argued and cried a bit more and demanded to see a diabetes specialist the labour ward kept me on the insulin drip and to their surprise i had multiple major hypo's!!! I still don't know why i didn't have high blood glucose levels like everybody else but i know if i hadn't kicked up such a fuss and been so on top on my control myself the outcome would have been very different!
     
  8. Julie1471

    Julie1471 Type 1 · Well-Known Member

    Messages:
    504
    Likes Received:
    409
    Trophy Points:
    103
    I've got loads to look forward to, due to my shoulder injury. Not looking forward after this might get mine done during school holidays, so no time of work.
     
  9. DiamondAsh

    DiamondAsh Type 2 · Well-Known Member

    Messages:
    641
    Likes Received:
    451
    Trophy Points:
    103
    I'm interested to read that.. they really should have known better... very worrying, as it's coming from our Heathcare Professionals...
     
  10. fig

    fig Type 1 · Well-Known Member

    Messages:
    74
    Likes Received:
    20
    Trophy Points:
    48
    yes i agree DiamondAsh, even the diabetes specialist didn't look at me as an individual though, he just told them to continue with the protocol as he had written it so it had to be correct!
     
  11. DiamondAsh

    DiamondAsh Type 2 · Well-Known Member

    Messages:
    641
    Likes Received:
    451
    Trophy Points:
    103
    What /fig said is rather pertinent.. It shows that Doctors don't always know the best way to do things. Some Doctor's are more than happy to listen to other groups etc about different findings etc. It helps when the patient themselves take responsibility for their own health. Thankfully this forum is a case in point of just such a thing. I've refused certain treatments before now on more than one occasion. When my mom was in Hospital with something related to diabetes they couldn't get her sugars right... they were giving her sweet tea in the mornings and biscuits (she's never taken sugar in her tea) Then they were giving her 40u of insulin to counteract and she's never had anywhere near that amount.... She rang me in tears and I went to collect her and she discharged herself.... it was a horrid experience.
     
  12. DiamondAsh

    DiamondAsh Type 2 · Well-Known Member

    Messages:
    641
    Likes Received:
    451
    Trophy Points:
    103
    It just goes to show that we need to be personally aware of what treatments we agree to etc. I've always said that diabetes is not an exact science but good grief, medical staff really should have some more awareness than they appear to.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook